MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Dyspnea (1816); Ischemia (1942); Pulmonary Edema (2020); Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a coronary intervention involving one resolute onyx coronary drug eluting stent, stent dislodgement occurred during removal following failed delivery.As the resolute onyx device was being pulled back into the telescope, the stent came off the balloon at that point.The target lesion was located in the mid circumflex (cx) artery which exhibited moderate tortuosity and moderate calcification with 100% lesion stenosis.A dissection was noted distal to the lesion.The device was inspected prior to use with no issues noted.Negative prep was not performed.The lesion was not pre-dilated.The device passed through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.The dislodged stent was not removed and remains in the patient.A 1.25mm sprinter balloon was used as an intervention.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was a 1.25x20mm sprinter legend balloon that was used during the procedure.Lot number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: angiography performed on a patient which noted that the patient had a left main (lm) had diffuse mild non obstructive coronary artery disease.The left anterior descending artery (lad) had 60-70% smooth calcified mid lad disease.The distal vessel had diffuse mild disease.The first diagonal (d1) branch had 80-90% narrowing throughout the ostial and proximal vessel.The left circumflex (lcx) gave rise to a large tortuous first obtuse marginal and continued in the av groove as a diminutive vessel.There was moderate proximal lcx disease followed by focal mid vessel calcified lesion and 95% om1 calcified lesion.The right coronary artery had 40% disease followed by focal 80% mid vessel lesion.The distal vessel had diffuse mild disease.The patient had severe coronary artery disease involving the lcx , mid lad, ostial to proximal d1 and mid rca.Given the 3 vessel cad, the decision was made to perform a pci to the morse severe lesion, the lcx.The left coronary artery was engaged with a 6f ebu3.5 guide catheter.A non medtronic wire was advanced beyond the culprit lesion by placing it distally in the tortuous obtuse marginal without complication.A 2.5 mm balloon was positioned across the lesion and inflated to 8atm.Follow up angiography demonstrated some improvement in the degree of stenosis with no complication.A non-medtronic ivus catheter was then inserted and used to measure the vessel size.This showed and adequate landing zone.A 3.0mm compliant balloon was inserted and further dilated the lesions up to 12atm.This showed improvement in the degree of stenosis.It was attempted to advance a 3.0 x 38mm resolute onyx des into the vessel but it was unable to advance due to the 90 degree angle take off of the lcx.A 6f telescope guide extension catheter was inserted into the proximal lcx for better support.With the telescope catheter in place, flow down the lad was noted to be poor.The lesion was stented with a 3.0x34mm resolute onyx des inflated to 11 atm.The telescope was removed.Ivus was reinserted and showed no distal edge dissection and well apposed stents.However there was an area of suboptimal expansion in the proximal lesion.The proximal and mid stent segments were post dilated with a 3.5mm nc balloon inflated up to 12 atm.Follow up angiography demonstrated and excellent result with no residual stenosis, edge dissection or side branch compromise and timi iii flow was restored.Given the minimal use of contrast dye, it was decided to wire the lad and d1 to stent these lesions.The non medtronic wire was retracted and placed down the first diagonal branch.A second non medtronic wire was placed down the native lad.Angiography was performed which showed no flow down the tortuous segment of the lcx.The first non medtronic wire was placed back into the distal lcx, while the second was removed from the body.A 3.0mm compliant balloon was inserted back into the distal stent segment and inflated to 8atm but no improvement was seen in flow down the distal segment.Given concern for microemboli travelling down the coronary a microcatheter was placed and 2 separate pushes of 100mcg nitroprusside was injected into the distal vessel with mild improvement in flow.A new non medtronic wire was reinserted into the distal vessel.Angiography showed timi iii flow throughout the vessel.At this point the decision was made to stent further down the vessel.The telescope was reinserted into the stent segments.A 2.25 x 34mm resolute onyx was intended to be used.It was inserted distally but was noted to be slightly oversized.As the resolute onyx device was being pulled back into the telescope guide extension catheter (gec), the stent came off the balloon at that point.Per the physician, the telescope did not cause or contribute to the stent dislodgement.The stent stripped off the balloon but remained in a location more distal to the previously placed stent so the decision was made to deploy in case there was a more distal edge dissection.It was believed that the dissection was caused by the non medtronic ivus catheter.The resolute onyx was being used to treat the dissection.The sprinter balloon was used to deploy and implant the dislodged stent by inserting it into the stent over the wire and inflating to 20atm serially.A 3.0mm balloon was then inserted and further used to post dilate up to 12atm serially.Angiography demonstrated improved flow throughout the vessel.It was elected to place and additional stent overlapping distally.A non-medtronic 2.25 x 20mm des was placed distally into the tortuous segments and deployed at 11atm.Angiography demonstrated improved flow.The patient was becoming dyspneic at this time which was thought to be related to prolonged lad territory ischemia from the use of the telescope to deliver equipment to the distal location.The patient developed pulmonary edema due to the probable ischemia in the lad.The telescope was removed from the lcx and left main.The coronary wire was retracted to the guide catheter.Angiography demonstrated timi iii flow throughout the lcx.The procedure was completed.The patient would be brought back for a staged procedure of the rca and/or lad/d1.The patient was given 40mg iv lasix at the conclusion of the procedure and placed on supplemental oxygen therapy.The guide was disengaged and removed over a wire and the patent hemostasis was achieved at the radial artery site with a tr band.The patient was transferred to the cardiac intensive care unit.There was a brief run of atrial fibrillation at the end of the procedure, terminated with iv amiodarone and likely induced by ischemia.Patient history, date of birth, weight and initials provided.B1 adv evnt/prod prob: h1.Type of reportable event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image review: fluoroscopic images confirm the complex nature of the treatments described in the left coronary system, including the occlusion in the distal lcx post stent deployment.The reported stent dislodgement was not confirmed on the images.The failed delivery images were not provided.Therefore, cause could not be determined from the images.The alleged dissection could not be confirmed from the images.Final angiographic images confirmed good flow through to the distal lcx.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23804142
Report Number9612164-2025-06194
Device Sequence Number9389901
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public(01)00763000156954(17)270716(10)0012924123(20)01
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0012924123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/09/2026
01/14/2026
02/10/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/12/2026
01/14/2026
02/20/2026
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight73 KG